MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D131803
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Cardiac Tamponade (2226)
Date of Event 03/27/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.A manufacturing record evaluation was performed for the finished device 30108871l number, and no internal action was found during the review.Manufacturer¿s ref # (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® sf nav uni-directional catheter and suffered cardiac tamponade (requiring pericardiocentesis) asystole (requiring reanimation treatment) and death.During the procedure in ablation phase when repositioning the thermocool® sf nav uni-directional catheter in the right ventricle outflow tract (rvot), cardiac perforation occurred.Patient¿s blood pressure was not sable; therefore, pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.Pericardiocentesis could not stabilize patient¿s blood pressure.The patient went into asystole, reanimation phase was performed for over 90 minutes without success and the patient was transported.The ablation procedure was delayed to the adverse event and not completed.Subsequently the expired.Physician¿s opinion regarding the cause of the death is that it was caused by the perforation and cardiac tamponade.Transseptal puncture was performed with a brk-1 transseptal needle.There was no evidence of steam pop during the ablation.The catheter irrigation was set in low flow at 2 ml/min and at high flow between 8-15 ml/min.No error messages were observed on any bwi equipment during the case.The parameters for stability used with the visitag module were 3 mm/3 seconds.No additional filters were used with the visitag module.The color option used prospectively was time.
 
Additional Manufacturer Narrative
During an internal review on (b)(6) 2019, it was noted that "manufacturer address street line 1¿ on the 3500a initial report needed correction.It was initially submitted as ¿31 technology drive¿.The correct address is ¿33 technology drive¿.Therefore, ¿manufacturer address street line 1¿ has been re-populated.Manufacturer's ref # (b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8521339
Report Number2029046-2019-03000
Device Sequence Number2675753
Product Code LPB
UDI-Device Identifier10846835009279
UDI-Public10846835009279
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Catalogue NumberD131803
Device Lot Number30108871L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;